Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 12, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 3, 2018, 9:44 AM CDT for Pottawatomie County, Kansas. It took effect at Sep 3, 2018, 11:43 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 9:44 AM CDT (14:44 UTC)
- In effect from
- Sep 3, 2018, 11:43 AM CDT
- Expired
- Sep 4, 2018, 11:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 29 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock Creek (KS) at Louisville (LISK1).
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
769 WGUS43 KTOP 031444 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 944 AM CDT Mon Sep 3 2018 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Rock Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC149-032244- /O.NEW.KTOP.FL.W.0012.180903T1643Z-180904T1600Z/ /LISK1.1.ER.180903T1643Z.180903T1800Z.180903T2200Z.UU/ 944 AM CDT Mon Sep 3 2018 The National Weather Service in Topeka, KS has issued a * Flood warning for The Rock Creek near Louisville. * until Tuesday morning. * At 9:00 AM Monday the stage was 21.4 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
3 follow-up statements
690 WGUS83 KTOP 031515 FLSTOP Flood Statement National Weather Service Topeka KS 1015 AM CDT Mon Sep 3 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County Rock Creek near Louisville affecting Pottawatomie County Wildcat Creek at Manhattan Scenic Drive affecting Riley County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC161-032315- /O.CON.KTOP.FL.W.0009.000000T0000Z-180904T1555Z/ /MWCK1.3.ER.180903T0930Z.180903T1600Z.180904T0355Z.UU/ 1015 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Wildcat Creek at Manhattan Scenic Drive. * until Tuesday morning. * At 8:15 AM Monday the stage was 23.4 feet. * Flood stage is 14.0 feet. * Major flooding is occurring and Major flooding is forecast. * Impact...At 23.0 feet...Flood waters flood the road going into the Highland Ridge Apartment complex and water nearing the actual buildings. In the Garden Way area downstream of Seth Childs Road, some apartment buildings are either taking on water, or completely surrounded by flood waters. In addition extensive road and parking lot flooding occurs in the Garden Way area. * Impact...At 22.0 feet...Water just overtops the retaining wall adjacent to the parking lot north of the Highland Ridge Apartments. The Garden Way area downstream of Seth Childs Road, the road is flooded in a couple of spots on Garden Way. * Impact...At 17.0 feet...The low spot in Anneberg Circle is flooded with water very close to the golf course clubhouse. * Impact...At 16.0 feet...Flood waters begin to reach North 1200 Road, commonly known as Wildcat Creek Road, just upstream of the Scenic Drive bridge. * Impact...At 14.0 feet...Flood waters reach Poliska Lane, just north of Fort Riley Boulevard. && LAT...LON 3923 9670 3919 9660 3918 9658 3915 9660 3921 9673 $$ KSC117-032315- /O.EXT.KTOP.FL.W.0008.000000T0000Z-180907T0249Z/ /BLRK1.1.ER.180903T0448Z.180903T1800Z.180906T1449Z.NO/ 1015 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Thursday evening. * At 9:15 AM Monday the stage was 33.5 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 33.8 feet by this afternoon. The river will fall below flood stage late Thursday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-032315- /O.EXT.KTOP.FL.W.0006.180904T2034Z-180906T1500Z/ /JMSK1.1.ER.180904T2034Z.180905T0600Z.180905T2100Z.NR/ 1015 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * from Tuesday afternoon to Thursday morning. * At 7:06 PM Sunday the stage was 13.5 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday afternoon and continue to rise to near 17.8 feet by early Wednesday morning.The river will fall below flood stage by Wednesday afternoon. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC027-032315- /O.CON.KTOP.FL.W.0011.180905T0000Z-180907T0730Z/ /CYCK1.1.ER.180905T0000Z.180905T1800Z.180906T1930Z.NO/ 1015 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Republican River at Clay Center. * from Tuesday evening to late Thursday night. * At 9:30 AM Monday the stage was 7.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday evening and continue to rise to near 15.7 feet by Wednesday early afternoon.The river will fall below flood stage by Thursday early afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC149-032315- /O.CON.KTOP.FL.W.0012.180903T1643Z-180904T1600Z/ /LISK1.1.ER.180903T1643Z.180903T1800Z.180903T2200Z.UU/ 1015 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Rock Creek near Louisville. * until Tuesday morning. * At 9:00 AM Monday the stage was 21.4 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. * Impact...At 27.0 feet...Minor low land flooding begins along the north bank of Rock Creek. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
669 WGUS83 KTOP 031635 FLSTOP Flood Statement National Weather Service Topeka KS 1135 AM CDT Mon Sep 3 2018 ...The Flood Warning continues for the following streams in Kansas... Rock Creek near Louisville affecting Pottawatomie County Wildcat Creek at Manhattan Scenic Drive affecting Riley County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC161-040034- /O.EXT.KTOP.FL.W.0009.000000T0000Z-180904T1130Z/ /MWCK1.3.ER.180903T0930Z.180903T1115Z.180903T2330Z.UU/ 1135 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Wildcat Creek at Manhattan Scenic Drive. * until Tuesday morning. * At 11:15 AM Monday the stage was 21.2 feet. * Flood stage is 14.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 17.0 feet...The low spot in Anneberg Circle is flooded with water very close to the golf course clubhouse. * Impact...At 16.0 feet...Flood waters begin to reach North 1200 Road, commonly known as Wildcat Creek Road, just upstream of the Scenic Drive bridge. * Impact...At 14.0 feet...Flood waters reach Poliska Lane, just north of Fort Riley Boulevard. && LAT...LON 3923 9670 3919 9660 3918 9658 3915 9660 3921 9673 $$ KSC117-040034- /O.CON.KTOP.FL.W.0008.000000T0000Z-180907T0249Z/ /BLRK1.1.ER.180903T0448Z.180903T1800Z.180906T1449Z.NO/ 1135 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Thursday evening. * At 11:15 AM Monday the stage was 33.4 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 33.8 feet by this afternoon. The river will fall below flood stage late Thursday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-040034- /O.CON.KTOP.FL.W.0006.180904T2034Z-180906T1500Z/ /JMSK1.1.ER.180904T2034Z.180905T0600Z.180905T2100Z.NR/ 1135 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * from Tuesday afternoon to Thursday morning. * At 7:06 PM Sunday the stage was 13.5 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday afternoon and continue to rise to near 17.8 feet by early Wednesday morning.The river will fall below flood stage by Wednesday afternoon. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. * Impact...At 12.6 feet...Farm field just north of Buffalo Creek on the northwest side of north 40th Road floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC027-040034- /O.CON.KTOP.FL.W.0011.180905T0000Z-180907T0730Z/ /CYCK1.1.ER.180905T0000Z.180905T1800Z.180906T1930Z.NO/ 1135 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Republican River at Clay Center. * from Tuesday evening to late Thursday night. * At 10:30 AM Monday the stage was 7.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday evening and continue to rise to near 15.7 feet by Wednesday early afternoon.The river will fall below flood stage by Thursday early afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC149-040034- /O.EXT.KTOP.FL.W.0012.180903T1702Z-180904T1600Z/ /LISK1.1.ER.180903T1702Z.180903T1800Z.180903T2200Z.UU/ 1135 AM CDT Mon Sep 3 2018 The Flood Warning continues for The Rock Creek near Louisville. * until Tuesday morning. * At 11:00 AM Monday the stage was 24.2 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. * Impact...At 27.0 feet...Minor low land flooding begins along the north bank of Rock Creek. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
648 WGUS83 KTOP 032001 FLSTOP Flood Statement National Weather Service Topeka KS 301 PM CDT Mon Sep 3 2018 ...The Flood Warning is cancelled for the following streams in Kansas... Rock Creek near Louisville affecting Pottawatomie County ...The Flood Warning continues for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County Kansas River at Manhattan affecting Pottawatomie...Riley and Wabaunsee Counties ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Republican River at Clay Center affecting Clay County Wildcat Creek at Manhattan Scenic Drive affecting Riley County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC161-040401- /O.CON.KTOP.FL.W.0009.000000T0000Z-180904T1130Z/ /MWCK1.3.ER.180903T0930Z.180903T1115Z.180903T2330Z.UU/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Wildcat Creek at Manhattan Scenic Drive. * until Tuesday morning. * At 2:15 PM Monday the stage was 18.9 feet. * Flood stage is 14.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 17.0 feet...The low spot in Anneberg Circle is flooded with water very close to the golf course clubhouse. * Impact...At 16.0 feet...Flood waters begin to reach North 1200 Road, commonly known as Wildcat Creek Road, just upstream of the Scenic Drive bridge. * Impact...At 14.0 feet...Flood waters reach Poliska Lane, just north of Fort Riley Boulevard. && LAT...LON 3923 9670 3919 9660 3918 9658 3915 9660 3921 9673 $$ KSC117-040401- /O.CON.KTOP.FL.W.0008.000000T0000Z-180907T0249Z/ /BLRK1.1.ER.180903T0448Z.180903T1445Z.180906T1449Z.NO/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Thursday evening. * At 2:15 PM Monday the stage was 32.5 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late Thursday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-040401- /O.CON.KTOP.FL.W.0006.180904T2034Z-180906T1500Z/ /JMSK1.1.ER.180904T2034Z.180905T0600Z.180905T2100Z.NR/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Buffalo Creek near Jamestown. * from Tuesday afternoon to Thursday morning. * At 7:06 PM Sunday the stage was 13.5 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday afternoon and continue to rise to near 17.8 feet by early Wednesday morning.The river will fall below flood stage by Wednesday afternoon. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. * Impact...At 12.6 feet...Farm field just north of Buffalo Creek on the northwest side of north 40th Road floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC041-040401- /O.EXT.KTOP.FL.W.0014.180903T2312Z-180904T1320Z/ /CHPK1.1.ER.180903T2312Z.180904T0000Z.180904T0120Z.NO/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Chapman Creek near Chapman. * from this evening to Tuesday morning. * At 2:45 PM Monday the stage was 18.1 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 19.2 feet by this evening.The river will fall below flood stage by this evening. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC149-161-197-040401- /O.EXT.KTOP.FL.W.0013.180903T2346Z-180904T1213Z/ /MHKK1.1.ER.180903T2346Z.180904T0000Z.180904T0013Z.NO/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Kansas River at Manhattan. * from this evening to Tuesday morning. * At 2:00 PM Monday the stage was 13.8 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 18.2 feet by this evening.The river will fall below flood stage by this evening. * Impact...At 18.0 feet...Low lands along the river flood. && LAT...LON 3917 9661 3920 9654 3919 9649 3915 9654 $$ KSC027-040401- /O.CON.KTOP.FL.W.0011.180905T0000Z-180907T0730Z/ /CYCK1.1.ER.180905T0000Z.180905T1800Z.180906T1930Z.NO/ 301 PM CDT Mon Sep 3 2018 The Flood Warning continues for The Republican River at Clay Center. * from Tuesday evening to late Thursday night. * At 2:30 PM Monday the stage was 8.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday evening and continue to rise to near 15.7 feet by Wednesday early afternoon.The river will fall below flood stage by Thursday early afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC149-032031- /O.CAN.KTOP.FL.W.0012.000000T0000Z-180904T1600Z/ /LISK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 301 PM CDT Mon Sep 3 2018 The Flood Warning is cancelled for The Rock Creek near Louisville. * At 2:00 PM Monday the stage was 22.4 feet. * Flood stage is 27.0 feet. * Forecast...The river crested below flood stage at 24.4 feet. The river will fall to 11.0 feet by . && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:54 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 3, 6:54 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Topeka KS 654 AM CDT Mon Sep 3 2018 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Mon Sep 3 2018 Ongoing showers and thunderstorms this morning continue to linger over the area, aided by a 30 kt LLJ and strong h85 moisture transport. Widespread flooding has been occurring across portions of the area, while rivers are beginning to respond as rainfall totals between 3 and 7 inches have been reported thus far. MLCAPE values continue to wind down with overall trends for precipitation to begin dissipating around sunrise. Base of the upper trough in Colorado is expected to lift northward later today in response to an incoming upper trough across the Pacific northwest. In turn, a weak perturbation along with rich, Gulf moisture advects northward into the region by early evening, providing the focus for additional convection. Current forecast thinking is that thunderstorm chances are low and mainly confined to north central Kansas for much of the afternoon. Without a pronounced boundary,forcing is limited with weak mid level lapse rates. Cannot rule out an isolated thunderstorm possible by late afternoon. Given the environment of ample instability and effective bulk shear at 30 kts, a few updrafts may become strong, capable of small hail and gusty winds. The main threat however, lies with the heavy rainfall and potential for flash flooding heading into the evening and overnight period. A steady plume of PWAT values in excess of 2 inches streamlines into central Kansas this evening, aided by strong h85 transport winds. Forecast soundings and CAMS suggest periods of heavy rainfall are likely in the same areas that have received several inches in the past few days. Therefore have opted to extend portions of the Flash Flood Watch into Tuesday morning over north central Kansas. Locations further east such as Brown, Wabaunsee, and Jackson counties are more uncertain given the lower probabilities for precip tonight. However, periods of heavier rain is currently ongoing in these areas and will therefore opt to leave the headline in place through 18z. .LONG TERM...(Tuesday through Sunday) Issued at 336 AM CDT Mon Sep 3 2018 Not too many changes in the extended period as moisture fetch continues to reinvigorate scattered showers and thunderstorms as the upper trough gradually approaches. Believe we will begin to see a transition of the heavier precip axis further eastward with the progression of the wave. A poignant upper trough swings over the northern plains, forcing a strong cold front southward. This front will center more organized precipitation chances by Wednesday and Thursday. While isolated severe potential cannot be ruled out, confidence is low at this point with the frontal passage. Heavy rainfall and flash flooding will be more of a concern during this period, however there remains great uncertainty in location and timing of the front. Temps fall back into the 70s for highs on Friday with a gradual decrease in pops towards the weekend. Upper pattern still remains quite active with the westerly flow aloft and a modified gulf moisture streaming northward. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 651 AM CDT Mon Sep 3 2018 Scattered TSRA is showing signs of clearing KMHK with isolated TSRA popping up near KTOP/KFOE. Kept a mention of VCTS there for the next few hours as radar trends show precipitation dissipating by 16Z. Confidence in additional development today and tonight is low with better coverage towards north central areas. After the TSRA clears the area at KMHK, VFR conditions prevail through the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for KSZ008>010-020>022- 034>036. Flash Flood Watch until 1 PM CDT this afternoon for KSZ011-012- 023-024. && SHORT TERM...Prieto LONG TERM...Prieto AVIATION...Prieto
Hazardous weather outlook, Sep 3, 5:33 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 533 AM CDT Mon Sep 3 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-041045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 533 AM CDT Mon Sep 3 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered heavy thunderstorms remain possible over portions of northeast and north central Kansas this morning. Rainfall between 3 and 7 inches of rain has fallen, with an additional 1 to 3 inches possible through mid morning. Flash Flooding and river flooding is ongoing across portions of north central and northeast Kansas. Additional thunderstorms are expected during the late afternoon through the overnight hours. Highest chances for thunderstorms will be across north central Kansas, where several inches of rain has already fallen. A few stronger storms may produce gusty winds and small hail, otherwise heavy rain and flash flooding are the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances persist Tuesday through Thursday with periods of heavy rainfall being possible each afternoon and evening before a cold front sweeps through the area. While widespread severe weather is low, the threat for flash flooding will continue throughout the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Sep 3, 8:47 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
847 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN 5 NNW MANHATTAN 39.25N 96.60W
09/03/2018 M8.90 INCH RILEY KS OTHER FEDERAL
OVERNIGHT RAINFALL TOTAL. MEASURED AT CORP
OF ENGINEERS OFFICE.
&&Local storm report, Sep 3, 9:18 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
918 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY RAIN 6 N MANHATTAN 39.27N 96.58W
09/03/2018 M9.31 INCH POTTAWATOMIE KS PUBLIC
&&
BDLocal storm report, Sep 3, 9:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
923 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 6 E HOLLENBURG 39.98N 96.88W
09/03/2018 M2.40 INCH WASHINGTON KS TRAINED SPOTTER
DELAYED REPORT.
&&
BDLocal storm report, Sep 3, 9:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
932 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY RAIN 1 N MARYSVILLE 39.85N 96.65W
09/03/2018 M6.77 INCH MARSHALL KS TRAINED SPOTTER
&&
BDLocal storm report, Sep 3, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
937 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HEAVY RAIN CORNING 39.66N 96.03W
09/03/2018 M2.75 INCH NEMAHA KS TRAINED SPOTTER
DELAYED REPORT.
&&
BDLocal storm report, Sep 3, 9:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
942 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HEAVY RAIN BLUE RAPIDS 39.68N 96.66W
09/03/2018 M5.00 INCH MARSHALL KS TRAINED SPOTTER
&&
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 53 min |
| Sep 2, 7:17 PM CDT | Special Weather Statement | TOP | Riley | 28 min |
| Sep 2, 7:26 PM CDT | Flash Flood Warning | TOP | Marshall, Washington | 4 hr |
| Sep 2, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 31 min |
| Sep 2, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 60 min |
| Sep 2, 8:26 PM CDT | Flash Flood Warning | TOP | Cloud, Washington | 3 hr |
| Sep 2, 9:08 PM CDT | Flash Flood Warning | TOP | Clay, Marshall, Riley, Washington | 6 hr |
| Sep 2, 9:25 PM CDT | Special Weather Statement | TOP | Washington | 50 min |
| Sep 2, 10:24 PM CDT | Areal Flood Warning | TOP | Ottawa | 12 hr |
| Sep 2, 10:36 PM CDT | Flash Flood Warning | TOP | Marshall, Pottawatomie, Riley | 6 hr |
| Sep 3, 3:00 AM CDT | Areal Flood Warning | TOP | Marshall, Riley, Washington | 8 hr |
| Sep 3, 3:45 AM CDT | River Flood Warning | TOP | Riley | 25 hr |
| Sep 3, 3:51 AM CDT | River Flood Warning | TOP | Washington | 2 hr |
| Sep 3, 4:01 AM CDT | Flash Flood Warning | TOP | Marshall, Pottawatomie, Riley | 5 hr |
| Sep 3, 5:19 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Sep 3, 5:47 AM CDT | Flash Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 8:45 AM CDT | Areal Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 8:56 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Sep 3, 9:09 AM CDT | River Flood Warning | TOP | Clay | 4 days |
| Sep 3, 11:45 AM CDT | Areal Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 12:58 PM CDT | Areal Flood Warning | TOP | Riley | 4 hr |
| Sep 3, 1:06 PM CDT | Flash Flood Watch | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Nemaha and 5 more | 48 hr |
| Sep 3, 1:31 PM CDT | River Flood Warning | TOP | Pottawatomie, Riley, Wabaunsee | 18 hr |
| Sep 3, 2:10 PM CDT | River Flood Warning | TOP | Dickinson | 18 hr |
| Sep 3, 4:32 PM CDT | Special Weather Statement | TOP | Clay, Marshall, Washington | 58 min |
| Sep 3, 4:48 PM CDT | Areal Flood Warning | TOP | Riley | 8 hr |
| Sep 3, 5:09 PM CDT | Special Weather Statement | TOP | Cloud, Republic, Washington | 51 min |
| Sep 3, 6:14 PM CDT | Special Weather Statement | TOP | Cloud, Republic | 61 min |
| Sep 3, 6:43 PM CDT | Areal Flood Advisory | TOP | Cloud | 2 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.